MAUDE Adverse Event Report: MAZOR ROBOTICS LTD. RENAISSANCE SYSTEM; STEREOTAXIC INSTRUMENT

MAZOR ROBOTICS LTD. RENAISSANCE SYSTEM; STEREOTAXIC INSTRUMENT
Model Number TPL0038
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blood Loss (2597); Disc Impingement (2655)
Date of Event 08/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This adverse event is being submitted shortly after the company completed an internal retrospective review process of historic records.
 
Event or Problem Description
The reported event is related to a l4-l5 procedure that was performed at (b)(6) medical center', us, on (b)(6) 2016.During the procedure, upon sending the rbt to l4 left trajectory, the surgeon did not change the rbt device's station on the platform according to the software instructions.Therefore, the trajectory was drilled from the wrong station which led to inaccuracy.Consequently, the surgeon drilled l4 left trajectory inside the disc space.Flouro shot confirmed the reported finding.Surgeon increased dissection and used bovie to contain the bleeding.Due to drop in blood pressure the surgeon called in a vascular surgeon.Finally, the case was aborted due to an excessive drop in blood pressure and the patient was brought back to complete the surgery the following day.The procedure was performed with the renaissance system successfully with no further complications.There was no residual damage to the patient from the incident.

Brand Name
RENAISSANCE SYSTEM
Common Device Name
STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAZOR ROBOTICS LTD.
pob 3140, 5 shacham st.
north industrial park
caesarea, 30889 00
IS  3088900
MDR Report Key7988255
Report Number3005075696-2018-00024
Device Sequence Number427699
Product Code HAW
UDI-Device Identifier07290109180267
UDI-Public07290109180267
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTPL0038
Device Catalogue NumberTPL0038
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2016
Initial Report FDA Received Date10/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient Weight70